Poisoning FOS (organophosphorus compounds): signs, symptoms
Typical signs of poisoning FOS
A reasonable amount of phosphorus needed by the human body. This is the basis of the full functioning of his nervous system, strength, teeth, nails and bone. However, organophosphorus substances (FAUVE or FOS), which person has to face in home or work environment, highly toxic and are dangerous if precautions are not followed. Poisoning FOS can cause the development of seizures, where the person in coma and even death.
Phosphorus compounds in everyday life
Organophosphorus compounds are complex substances with a high content of phosphoric acid. Most often they are presented in the form of solid or liquid volatile substances with a characteristic kerosene odor. FOS dissolve easily in fat and is poorly soluble in water.
In the home of organophosphorus compounds used in various fields:
- when dealing with organisms that are parasitic on animals;
- in agricultural conditions – for treatment of trees, shrubs, vegetables from pests;
- in medicine – are part of some medicines: eye drops, drugs, normalizerbase the functioning of the digestive tract, the means to combat head lice;
- in the military industry as highly toxic substances.
Way poisoning FOS
Poisoning by organophosphorous compounds can occur in several ways: through the digestive and respiratory systems, in contact with skin.
Causes of poisoning may be:
- water, poisoned by toxic drugs;
- eating poorly washed fruits or vegetables, processed products containing organophosphorus substances;
- receiving unsterilized cow’s milk from animals fed on grass poisoned with chemicals;
- inhalation of fumes of FOS in the processing areas, gardens and crops from insects.
Signs of poisoning FOS
Organophosphorus compounds ingested by the human body and immediately absorbed through the mucous membranes of the oral cavity and gastrointestinal tract, and then penetrate into the blood. The danger of intoxication substances containing phosphorus consist in the fact that more than half of these drugs are prone to transformation in the human body in connection with more toxic properties. In addition, these poisons are characterized by a cyclic transformation, which leads to the appearance of relapse of 10% once the poisoned people.
In case of intoxication with organophosphorus compounds primarily affect the nervous system. The ORGANOPHOSPHORUS poisoning occurs in 3 stages:
- In the initiation phase. Symptoms of poisoning FOS at this stage is expressed by the following States:
- dizziness and headache;
- blurred vision;
- increased flow and salivation;
- decrease in heart rhythm;
- muscle weakness, spasms of certain muscles;
- increased peristalsis of the intestine, the appearance of spastic pain, diarrhea;
- violation of respiratory function;
- CNS, manifested by agitation, anxiety, a sense of fear, shortness of breath, changes in blood pressure, increase and decrease in body temperature.
- Stage of seizures and hyperkinesis. Symptoms of the first stage continues but adds additional signs of intoxication:
- the lack of reaction of pupils to light;
- pronounced cyanosis of the skin;
- the increase and subsequent sharp drop in blood pressure;
- pulmonary edema.
A person has seen hyperkinesis – frequent twitching of all muscles of the body, there is a General muscular hypertonicity, seizures. In some cases, this stage is the development of toxic hepatitis, pneumonia, kidney damage.
- Stage of paralysis. The man is a weakening of all reflexes, pupillary constriction, increased sweating. The body’s muscles are paralysed, there is a violation of breath and signs of shock ekzoticheskogo. The heart rhythm may be too high – more than 120 beats per minute or too reduced – up to 20 beats per minute. In some cases, there is a coma patient, the signs of collapse. In acute poisoning, death can occur as the result of asphyxiation associated with impaired functioning of the respiratory system.
The time of manifestation of the characteristic symptoms of poisoning depend on the route of penetration of the toxin into the body. When you receive a large dose of the poison through the digestive system first symptoms of intoxication are noticeable within 10-15 minutes after 20-30 minutes likely to cause a coma, and after 3 to 9 hours, death can occur. In the case of a protracted course of acute poisoning with lethal outcome happens after 2-5 days.
The symptoms of poisoning when the penetration of the poison through the skin appear much later – in 2-3 days. In this case, the first symptoms of intoxication can be a headache, General weakness, sweating at the point of contact of skin with poison.
Diagnosis of intoxication
Diagnosis of poisoning by organophosphorous compounds starts with the appearance of symptoms: from the patient will be based on typical gasoline-garlic smell. In addition, intoxication with organophosphorus compounds will testify blurred vision, excessive sweating, convulsions and twitching of individual muscles.
After the visual inspection is carried out biochemical analysis of blood that can help confirm the diagnosis. Due to fulminant course of poisoning half an hour after contact with the toxin a person has severe seizures.
Given the high rate of absorption of FOS in blood, first aid in case of poisoning must be provided promptly. Measures on provision depend on the pathways of toxins in the body:
- In oral administration of organophosphorus compounds to the patient do the stomach wash with plenty of warm water or low-concentrated solution of potassium permanganate. After cleansing the stomach of the poisoned person needs to take activated charcoal or other sorbent. You can do a colonic salt and soda solutions.
- When poisoning through the respiratory system it is urgent to take the patient to fresh air. It is recommended to make him lavage of the stomach and to call an ambulance.
- When ingested organophosphorus substances on the skin area of contact, thoroughly rinse with cool water, using soap or dipping of the person into the water. Upon contact of the skin with pure phosphorus must be taken that the affected area has always been wet down to avoid ignition of vapours of a substance with oxygen. Damaged skin can be treated with a soda solution.
After rendering first aid must immediately bring the patient to a medical facility or call an ambulance.
Correct and timely first aid increases the chances of recovery even in slight contact with the toxin.
Events provided in a medical facility, aimed at elimination of toxins and restore the affected organs and systems. Medical staff the following actions are performed:
- cleansing of the stomach and intestines, forced diuresis and hemodialysis;
- the introduction of glucose intravenously;
- the use of antidotes, which include diazepam, isoniazid;
- the introduction of atropine sulfate as an antidote;
- the implementation of measures to eliminate violations of heart rhythms, cardiac and respiratory failure, respiratory paralysis;
- symptomatic antishock therapy;
- the introduction of drugs to counter with a convulsive condition;
- the purpose of adenosine triphosphate and vitamin complexes for prevention of lesions of the Central nervous system.
During the treatment of poisoning with FOS in the diet of the patient should be fatty and dairy foods, promotes rapid distribution of phosphorus.
In order to avoid poisoning of the WCF when working with them it is important to adhere to the following rules:
- wearing closed clothes to avoid contact of poisonous substances with the skin;
- in contact with toxins on clothing should be immediately removed her hair and nails are cut off;
- if you work with organophosphorus compounds it is necessary to observe precautionary measures: use a respirator, do not smoke or eat in the workplace;
- at home preparations with FOS should be kept out of the reach of children.
Phosphorus poisoning, in some cases, leads to severe lesions of the nervous system and other organs. At the first sign of detection of intoxication with organophosphorus compounds, should immediately contact the clinic. It can save lives and prevent chronic diseases related to poisoning.